MAUDE Adverse Event Report: CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER

CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER
Model Number PASSEO-35 HP 10/40/75
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Top assembly batch history record was reviewed.The units were processed to the correct validated parameters by trained personnel.All units were 100% visually inspected and leak tested to a rated pressure of 20 atm.All operators that worked on the batches in question were fully trained on their respective work steps.There were no ncr's or planned deviations associated with the batches in question.No unusual anomalies were noted following the batch review.The unit was returned for further investigation and was confirmed as being correct (passeo 35 hp 10/40/75, batch # 21601407).Upon visual inspection,it was noted that the balloon had ruptured radially.The unit was also observed to be missing the top section of the balloon including the tip.The inner and both markerbands were also missing from the returned unit.It was not possible to test the unit further as the balloon has been damaged so severely.The cause of the issue is therefore inconclusive.It was noted from the complaint notification that the unit was inflated to 24 atm, which is above the device rated pressure of 20atm.
 
Event or Problem Description
During the treatment of a tight lesion of the central vein, the balloon ruptured radially into two parts.While withdrawing the tip dislodged and stuck at the neck of the stenosis and could not be removed.After 10 minutes thrombus developed at the lesion.Vascular surgeon assessed that migration of the device was not possible.Patient being monitored.

Brand Name
PASSEO-35 HP
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
CREAGH MEDICAL LTD
ida business park
ballinasloe
n/a, co. galway H53 K 8P4
EI  H53 K8P4
MDR Report Key6760939
Report Number3005994106-2017-00004
Device Sequence Number19263204
Product Code DQY
UDI-Device Identifier05391525781600
UDI-Public05391525781600
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/06/2019
Device Model NumberPASSEO-35 HP 10/40/75
Device Catalogue Number399096
Device Lot Number21601407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;